Alert archive / Idaho / Wind Chill Warnings in 2014

Wind Chill Warning 2, NWS Pocatello, ID

November 11, 2014

NWS Pocatello, ID issued this wind chill warning at Nov 11, 2014, 3:05 AM MST. It took effect at Nov 11, 2014, 7:00 PM MST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 11, 2014, 3:05 AM MST (10:05 UTC)
In effect from
Nov 11, 2014, 7:00 PM MST
Expired
Nov 12, 2014, 10:05 AM MST
In force
15 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

394 
WWUS45 KPIH 111005
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
305 AM MST TUE NOV 11 2014

IDZ019-020-112200-
/O.UPG.KPIH.WC.A.0001.141112T0400Z-141112T1600Z/
/O.NEW.KPIH.WC.W.0002.141112T0200Z-141112T1600Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
305 AM MST TUE NOV 11 2014

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST
WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. 

* WIND CHILL VALUES...20 BELOW TO 40 BELOW ZERO EXPECTED 
  WEDNESDAY MORNING. 

* LOCATIONS INCLUDE...UPPER SNAKE RIVER PLAIN AND UPPER SNAKE
  HIGHLANDS.

* OTHER IMPACTS...DANGEROUSLY LOW WIND CHILL VALUES CAN THREATEN
  LIVESTOCK AND PETS WHEN LEFT OUTDOORS. FROSTBITE AND HYPOTHERMIA
  CAN SET IN LESS THAN 10 MINUTES WITH WIND CHILL VALUES CLOSER TO
  40 BELOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
3 follow-up statements
003 
WWUS45 KPIH 112058
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
158 PM MST TUE NOV 11 2014

IDZ019-020-121700-
/O.EXT.KPIH.WC.W.0002.141112T0200Z-141112T1700Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
158 PM MST TUE NOV 11 2014

...WIND CHILL WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 AM MST WEDNESDAY...

THE WIND CHILL WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO
10 AM MST WEDNESDAY. 

* WIND CHILL VALUES...20 BELOW TO 40 BELOW ZERO EXPECTED TONIGHT.

* LOCATIONS INCLUDE...UPPER SNAKE RIVER PLAIN AND UPPER SNAKE 
  HIGHLANDS.

* OTHER IMPACTS...DANGEROUSLY LOW WIND CHILL VALUES CAN THREATEN
  LIVESTOCK AND PETS WHEN LEFT OUTDOORS. FROSTBITE AND HYPOTHERMIA
  CAN DEVELOP IN LESS THAN 10 MINUTES WITH WIND CHILL VALUES NEAR 40
  BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
148 
WWUS45 KPIH 120854
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
154 AM MST WED NOV 12 2014

IDZ019-020-121700-
/O.CON.KPIH.WC.W.0002.000000T0000Z-141112T1700Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
154 AM MST WED NOV 12 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* WIND CHILL VALUES...20 BELOW TO 40 BELOW ZERO.

* LOCATIONS INCLUDE...UPPER SNAKE RIVER PLAIN AND UPPER SNAKE 
  HIGHLANDS.

* OTHER IMPACTS...DANGEROUSLY LOW WIND CHILL VALUES CAN THREATEN
  LIVESTOCK AND PETS WHEN LEFT OUTDOORS. FROSTBITE AND HYPOTHERMIA
  CAN DEVELOP IN LESS THAN 30 MINUTES WITH WIND CHILL VALUES AT 20
  BELOW...AND LESS THAN 10 MINUTES AT 40 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

HTTP://WEATHER.GOV/POCATELLO
635 
WWUS45 KPIH 121705
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1005 AM MST WED NOV 12 2014

IDZ019-020-121815-
/O.CAN.KPIH.WC.W.0002.000000T0000Z-141112T1700Z/
UPPER SNAKE HIGHLANDS-UPPER SNAKE RIVER PLAIN-
INCLUDING THE LOCATIONS OF...DRIGGS...DUBOIS...ISLAND PARK...
ST. ANTHONY...EDIE RANCH...MONIDA PASS...ASHTON HILL...
TARGHEE PASS...PINE CREEK PASS...IDAHO FALLS...REXBURG...RIGBY...
CRATERS OF THE MOON...INL COMPLEX
1005 AM MST WED NOV 12 2014

...WIND CHILL WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND
CHILL WARNING. 

WIND CHILL VALUES HAVE RISEN BUT STILL REMAIN NEAR NEGATIVE TWENTY
FOR A COUPLE OF SIGHTS PARTICULARLY FOR THE UPPER SNAKE RIVER
PLAIN. PLEASE CONTINUE TO USE CAUTION WHEN OUTDOORS TODAY.


$$

HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind chill warning went out at Nov 11, 3:02 AM MST, 3 minutes earlier.

Area forecast discussion, Nov 11, 3:02 AM MST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
302 AM MST TUE NOV 11 2014

.SHORT TERM...TODAYH THROUGH THURSDAY. LOOKS EVERYTHING IS MOST ON
SCHEDULE FOR WINTER TO MAKE A BRIEF APPEARANCE ACROSS EASTERN
IDAHO. THE LEADING EDGE OF THE MAIN ARCTIC SURGE EXTENDS FROM
AROUND DRIGGS TO BLACKFOOT TO CRATERS. ALONG AND BEHIND THE FRONT
WE ARE SEEING INCREASING NORTHERLY WINDS AND LIGHT SNOWFALL. BASED
ON WEBCAMS...IT LOOKS LIKE SOME SPOTS HAVE SEEN AN INCH OR TWO WITH
ANOTHER INCH OR SO POSSIBLE THROUGH THIS MORNING. EXPECT SOME
SLICK ROADS ALONG WITH OCCASIONAL BLOWING SNOW SINCE THE SNOW WILL
BE MORE POWDER VS WET SNOW. THE MODELS CONTINUE TO PUSH THE FRONT
SOUTHWEST ACROSS THE AREA TODAY. WE SHOULD SEE SNOW DECREASING
LATER ON ACROSS THE SNAKE PLAIN WITH SOME LINGERING SHOWERS ACROSS
THE SAWTOOTHS/HAILEY AREA AND ACROSS THE CARIBOU HIGHLANDS. AS THE
ARCTIC AIR CONTINUES TO CROSS THE DIVIDE...MOST IF NOT ALL AREAS
HAVE SEEN THEIR WARMEST TEMPERATURES. WE WILL SEE SOME SMALL
FLUCTUATIONS DURING THE DAY BUT NOT THE NORMAL DAYTIME TREND. FOR
TONIGHT...TEMPERATURES WILL KEEP PLUMMETING WITH WEDNESDAY MORNING
FEELING MORE LIKE DECEMBER OR JANUARY VERSUS MID NOVEMBER. THE
WINDS WILL NOT BE LETTING UP EITHER...LEADING TO SOME LOW WIND
CHILLS ACROSS MUCH OF THE REGION. SOME AREAS WILL SEE VALUES OF
-20 TO -40 TONIGHT AND TOMORROW MORNING. WE WILL CONVERT OUR WIND
CHILL WATCH TO A WARNING FOR THE UPPER SNAKE PLAIN AND HIGHLANDS.
EVEN WHERE WIND CHILLS ARE WARMER THAN -20...YOU NEED TO MAKE SURE
YOU ARE BUNDLED UP. ACTUAL AIR TEMPERATURES WILL RANGE FROM 0 TO
-20 NORTH OF A SUN VALLEY-IDAHO FALLS-DRIGGS LINE...WITH SINGLE
DIGITS ELSEWHERE. WE WILL LIKELY SEE RECORD LOWS AT
POCATELLO AND IDAHO FALLS AND CLOSE CALLS AT STANLEY AND CHALLIS.
IT WILL STILL FEEL PRETTY COLD DURING THE DAY TOMORROW WITH AIR
TEMPERATURES IN THE 10S AND 20S. THE WINDS WILL SLOWLY LET UP BUT
STILL STRONG ENOUGH TO PRODUCE WIND CHILLS OF +15 TO -10.

THE PATTERN WILL BEGIN A QUICK TRANSITION BACK TOWARD WARM AND WET
BY THURSDAY. THE FLOW BECOMES WESTERLY AGAIN AS THE STORM SYSTEM
AND COLD AIR SHIFT EAST. MOISTURE WILL MOVE BACK IN LATER
THURSDAY. THE NAM IS A BIT QUICKER VS THE GFS/EC. WE WENT WITH A
SLOWER FORECAST/ BY AFTERNOON...PRECIPITATION WILL BE ONGOING IN
MOST AREAS. THE CONCERN IS THAT IT APPEARS WE WILL NOT SCOUR OUT
THE COLD AIR COMPLETELY AND EVERYTHING WILL FALL AS SNOW. ANOTHER
CONCERN IS THAT THIS IS A PATTERN WE OFTEN SEE THAT CAN ALSO
PRODUCE POCKETS OF LIGHT FREEZING RAIN ACROSS PORTIONS OF THE
MAGIC VALLEY...LOWER SNAKE PLAIN AND SOUTHERN MOUNTAIN VALLEYS AS
TEMPERATURES WILL THE CLOSET TO FREEZING. FOR NOW...WE WILL KEEP
THIS OUT OF THE FORECAST BUT WILL MONITOR TO SEE IF THE POTENTIAL
INCREASES FOR THIS.  KEYES

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY.

THE 00Z GFS AND ECMWF CAME INTO REALLY GOOD AGREEMENT FOR THE
DURATION OF THE EXTENDED...WILL SEE IF THE MODELS CAN CONTINUE WITH
RUN TO RUN CONTINUITY. MODELS SHOW OVERRUNNING PRECIPITATION
CONTINUING INTO THURSDAY NIGHT WITH MOST OF THE PRECIPITATION MOVING
THROUGH THE MOUNTAINS AND HIGHLANDS. SNOW LEVELS WILL BE RISING
DURING THIS TIME WHICH IS CREATING SOME HAVOC ON THE PRELIMINARY
SNOW AMOUNTS. BUT THERE IS SOME POTENTIAL FOR UP TO 5 INCHES OF SNOW
IN THE HIGHER ELEVATIONS WITH ANOTHER INCH POSSIBLE ON THE VALLEY
FLOORS. MODELS SHOW A MOIST WESTERLY FLOW CONTINUING ACROSS THE
REGION INTO FRIDAY AS ANOTHER POTENT SHORTWAVE TROUGH MOVES THROUGH
WESTERN MONTANA. EXPECT PRECIPITATION TO CONTINUE MAINLY ACROSS THE
MOUNTAINS AND HIGHLANDS ON FRIDAY. SNOW LEVELS WILL RISE TO AROUND
4500 FEET WITH ANOTHER 1 TO 4 INCHES POSSIBLE...ONCE AGAIN MAINLY
FOCUSED IN THE MOUNTAINS AND HIGHLANDS. SNAKE PLAIN WILL NOT SEE
MUCH BECAUSE OF WARMER TEMPS AND SHADOWING EFFECT OFF THE CENTRAL
MOUNTAINS. THE SHORTWAVE WILL MOVE THROUGH THE REGION ON SATURDAY
SENDING MOST OF THE PRECIPITATION INTO THE SOUTHERN HIGHLANDS AND
NORTHERN UTAH. AMOUNTS WILL BE MUCH LIGHTER AT THIS TIME WITH MOST
OF THE DYNAMICS MOVING INTO THE UPPER PLAINS. COLD AIR WILL WORK
INTO THE REGION ONCE AGAIN ON SATURDAY. HIGHS FOR SATURDAY AND
SUNDAY LOOK TO BE IN THE LOW TO MID 30S WITH OVERNIGHT LOWS SUNDAY
MORNING TEENS TO SINGLE DIGITS. WOULDN'T BE SURPRISED IF FORECAST
LOWS GO COLDER IF THE MODELS CONTINUE TO SUPPORT THE CURRENT
SOLUTION. MODELS SHOW DRY WEATHER FOR MONDAY WITH TEMPS WARMING
CLOSER TO NORMAL. GFS AND ECMWF SHOW A VERY MOIST STORM SYSTEM
MOVING ONTO THE PACIFIC NORTHWEST COAST FOR TUESDAY WHICH COULD
SPREAD MOISTURE INTO THE REGION FOR TUESDAY AND WEDNESDAY.

VALLE

&&

.AVIATION...MAIN PROBLEM WILL BE THIS MORNING WITH SOME AREAS OF
MVFR CEILINGS POSSIBLY AFFECTING SOME OF THE SNAKE PLAIN TAF SITES.
CLOUDS WILL EITHER DISSIPATE OR AT THE VERY LEAST LIFT INTO A VFR
DECK BY AFTERNOON.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY
IDZ019-020.

&&

Nearby

Wind Chill Warnings in Idaho, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.